Hail, Titus
- When
- November 30, 10:21 AM CST
- Where
- Titus County, 0.07 mi SE of Mt Pleasant
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.169, -94.979
Quarter size hail fell in Mount Pleasant.
A warm front lifted north across the Ark-La-Tex area during the afternoon and evening hours of November 29th, returning a warm and humid air mass back north into the region. A large closed upper low pressure system drifted east over the Central Plains during the daytime hours of November 30th, with the attendant upper trough shifting east across the Southern Plains and into the Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A warm front lifted north across the Ark-La-Tex area during the afternoon and evening hours of November 29th, returning a warm and humid air mass back north into the region. A large closed upper low pressure system drifted east over the Central Plains during the daytime hours of November 30th, with the attendant upper trough shifting east across the Southern Plains and into the Mississippi Valley. Very strong wind shear spread east ahead of this trough, which reinforced a dryline east across the Ark-La-Tex throughout the day. Temperatures climbed into the mid 70s to near 80 degrees across the warm sector of East Texas and North Louisiana, which resulted in adequate instability to generate a narrow line of showers and thunderstorms along the dryline. The storms during the morning remained slightly elevated, with isolated severe thunderstorms producing large hail across portions of Northeast Texas. As the day progressed, the storms became more surface based, with additional scattered strong to severe thunderstorms developing just ahead of this line as well across portions of Deep East Texas and Northcentral Louisiana. These storms weakened during the late afternoon hours with the loss of instability, with the dryline exiting the area during the early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 6:22 AM CST, 3 hours 59 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 622 AM CST Sat Nov 30 2019 .AVIATION... MVFR/IFR conditions across the TAF sites this morning. Low flight categories expected over the next several hours as low clouds will remain over the TAF sites ahead and along a cold front sweeping across the region during the period. Showers and thunderstorms will develop along the front as well, which will also result in MVFR/IFR and possibly LIFR conditions. Gusty southerly winds expected ahead of the front with gusty northwest winds post FROPA. Ceilings will begin to rise back into VFR categories from west to east during the day as drier and cooler air move in behind the front. /20/ && .PREV DISCUSSION... /issued 447 AM CST Sat Nov 30 2019/ SHORT TERM.../Today through Sunday Night/ Scattered light showers continue to show up on radar again this morning, but mainly across portions of East Texas, North Louisiana, and South Arkansas. This activity may continue for the next several hours, but much heavier rain will move into the region by mid morning. A sfc low across Western Nebraska will continue to eject northeastward across the Northern Plains this morning. Its trailing cold front, currently located across the Southern Plains just east of the Interstate 35 corridor, will move southeastward into into the northwestern portions of our region over the next few hours. Showers and thunderstorms are starting to develop along this boundary this morning and should continue to increase in coverage along and ahead of the front with a few strong to marginally severe storms possibly encroaching on our extreme NW counties with a strengthening line of convection by mid morning. Rain chances will increase from west to east today as the line of storms along the cold front sweep through the region during most of the day time hours. The Storm Prediction Center continues to highlight a Slight Risk for severe weather with this frontal boundary as it moves through the region. Although lapse rates and instability will be marginal with this event, wind shear will be favorable along with decent low-level moisture to yield an environment for a few isolated tornadoes. Damaging winds will also be possible as a strong line of showers and thunderstorms develop along the front as it moves through the region. The front should clear the region by this evening, with drier and cooler conditions to follow as northwest flow aloft settles over the region. Afternoon highs on Sunday will remain in the 50s across most of the region with lows Sunday night/Monday morning in in the 30s. /20/ LONG TERM.../Monday through Saturday Night/ Look for northwest flow aloft to prevail across the Lower Miss River Valley into much of the Southern Plains in the wake of a large upper level trough across the Mid Atlantic to begin the upcoming work week. This will be a dry flow despite weak cold air advection remaining in place in the wake of the frontal boundary that comes through the region tonight. Sfc ridging will remain to our west during the day but should move ovhd Monday Night resulting in likely our coolest night of the week with near freezing temperatures across much of the region. Upper ridging across the Intermountain West, something we have not talked about much recently, will flatten in response to a weak clipper trough across the Upper Midwest for Tue that will drag a weak frontal boundary south with it for Tue Night but the boundary will serve little more than a weak wind shift. Upper ridging will once again dominate the Southern Plains for midweek as our next weather maker moves into the Intermountain West. This system ejects out into the Central and Southern Plains on Thu and with returning low level moisture ahead of the trough, rain chances will begin to ramp up across at least the western half of our region Thu. Rain and a few thunderstorms will be possible areawide Thu Night before the trough moves east of our region on Friday. There continues to be some temporal discrepancies concerning the trough's arrival late next week but the slower EC has sped up a little to the faster GFS timing compared to this time yesterday and as a result, will continue to advertise a dry Friday into next weekend. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 75 44 57 36 / 90 0 0 0 MLU 77 46 60 36 / 90 30 0 0 DEQ 72 37 52 30 / 90 0 0 0 TXK 72 41 55 33 / 90 0 0 0 ELD 72 42 55 32 / 90 10 0 0 TYR 74 42 57 35 / 90 0 0 0 GGG 74 42 57 35 / 90 0 0 0 LFK 77 45 61 38 / 90 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous Weather Outlook National Weather Service Shreveport LA 543 AM CST Sat Nov 30 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 543 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Strong to severe thunderstorms will be possible today across the entire Four State Region ahead of a cold front that will be pushing through the region later today into tonight. Initially, any severe thunderstorms will be mostly a hail and or damaging wind producer but as we move into the late morning, afternoon and evening hours, storms will encounter a very sheared environment which could result in tornadoes. Brief and heavy rainfall will likely accompany the strongest storms through tonight as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A drying trend will commence across the Four State Region Sunday through Wednesday but showers and a few thunderstorms are back in the forecast for Thursday through Thursday Night with the arrival of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed later today for the development of strong to severe thunderstorms. 13
Special Weather Statement
National Weather Service Shreveport LA
842 AM CST Sat Nov 30 2019
ARZ050-059-OKZ077-301530-
Sevier AR-Little River AR-McCurtain OK-
842 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 930 AM CST...
At 842 AM CST, Doppler radar was tracking a strong thunderstorm just
south of Idabel, or 22 miles northeast of Clarksville, moving east
at 60 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
De Queen, Horatio, Idabel, Lockesburg, Winthrop, Ben Lomond, Arkinda,
Oak Grove, Haworth, Eagletown, Silver Ridge, Moon, Cerrogordo,
Geneva, Central, Goodwater, Shinewell, America, Provo and West Line.
LAT...LON 3419 9410 3382 9406 3370 9475 3373 9475
3373 9478 3374 9479 3373 9481 3374 9482
3377 9482 3376 9483 3373 9482 3374 9483
3374 9486 3389 9493 3417 9428
TIME...MOT...LOC 1441Z 247DEG 53KT 3385 9480
15Special Weather Statement
National Weather Service Shreveport LA
914 AM CST Sat Nov 30 2019
ARZ050-051-059-060-301545-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
914 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...NORTH
CENTRAL HEMPSTEAD...SOUTHERN SEVIER AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 945 AM CST...
At 914 AM CST, Doppler radar was tracking a strong thunderstorm near
Winthrop, or 7 miles north of Foreman, moving east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nashville, Mineral Springs, Foreman, Lockesburg, Tollette, Winthrop,
Ben Lomond, Saratoga, Arkinda, Oak Grove, Ozan, Silver Ridge,
Central, Browntown and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3401 9382 3400 9374 3379 9369 3372 9447
3378 9448 3390 9448 3404 9382
TIME...MOT...LOC 1514Z 259DEG 38KT 3382 9441
13Special Weather Statement
National Weather Service Shreveport LA
917 AM CST Sat Nov 30 2019
ARZ059-OKZ077-TXZ096-097-301600-
Little River AR-McCurtain OK-Bowie TX-Red River TX-
917 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND SOUTHEASTERN RED
RIVER COUNTIES UNTIL 1000 AM CST...
At 916 AM CST, Doppler radar was tracking a strong thunderstorm near
Boxelder, moving east at 65 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New Boston, Foreman, Boxelder, De Kalb, Avery, Wallace, Almont,
Beaverdams, Red Bank and Lydia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3354 9495 3379 9439 3351 9422 3338 9486
3339 9488
TIME...MOT...LOC 1516Z 248DEG 57KT 3349 9483
13Special Weather Statement
National Weather Service Shreveport LA
942 AM CST Sat Nov 30 2019
TXZ108>110-124-125-301630-
Upshur TX-Camp TX-Wood TX-Franklin TX-Titus TX-
942 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...WOOD...
NORTHWESTERN UPSHUR...TITUS AND CAMP COUNTIES UNTIL 1030 AM CST...
At 942 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Como to 10 miles west of Pleasant Grove to
near Emory to near Wills Point. Movement was east at 55 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mount Pleasant, Mineola, Pittsburg, Winnsboro, Leesburg, Mount
Vernon, Quitman, Cookville, Scroggins, Pleasant Grove, Hainesville,
Golden, Newsome, Purley, Cason, Forest Hill, Winfield, Alba, Yantis
and Miller's Cove.
LAT...LON 3296 9531 3315 9531 3331 9482 3298 9482
3269 9527 3266 9556 3272 9564 3296 9566
TIME...MOT...LOC 1542Z 255DEG 47KT 3304 9553 3292 9559 3284 9570 3266
9602
09Special Weather Statement
National Weather Service Shreveport LA
952 AM CST Sat Nov 30 2019
ARZ050-051-059-060-301615-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
952 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LITTLE RIVER...CENTRAL
HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1015 AM CST...
At 951 AM CST, Doppler radar was tracking a strong thunderstorm near
Richmond, or 7 miles east of Foreman, moving east at 65 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hope, Ashdown, Nashville, Mineral Springs, Wilton, Tollette,
Washington, Ben Lomond, Saratoga, Richmond, Oak Grove, Ozan, McNab,
Oakhaven, Bright Star, Millwood, Arden, Browntown, Pine Prairie and
Red Bluff.
LAT...LON 3399 9370 3368 9358 3357 9434 3380 9438
3401 9382
TIME...MOT...LOC 1551Z 252DEG 57KT 3370 9426
09Special Weather Statement
National Weather Service Shreveport LA
1019 AM CST Sat Nov 30 2019
ARZ051-060-061-301645-
Howard AR-Hempstead AR-Nevada AR-
1019 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD...
SOUTHEASTERN HOWARD AND NORTHWESTERN NEVADA COUNTIES UNTIL 1045 AM
CST...
At 1019 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Washington, or 7 miles southeast of Nashville,
moving east at 65 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Nashville, Prescott, Blevins, Washington, McCaskill, Ozan and
Boughton.
LAT...LON 3398 9368 3398 9365 3396 9362 3395 9353
3395 9350 3396 9347 3395 9342 3396 9338
3390 9330 3388 9331 3384 9329 3383 9324
3376 9385 3395 9390 3400 9371
TIME...MOT...LOC 1619Z 255DEG 54KT 3385 9377
09The Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 16:22 UTC.
3 hail. Local standard time, as filed.
Quarter size hail fell in Mount Pleasant.
Pictures of quarter to half dollar size hail that fell in Maud were posted to Facebook.
Penny size hail fell near Redwater. Report via MPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 859072, 859073, 859074.